MAUDE Adverse Event Report: STRYKER GMBH FIXED ANGLE GUIDE OMEGA 135°; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

STRYKER GMBH FIXED ANGLE GUIDE OMEGA 135°; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Catalog Number 704013
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 10/23/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device was not returned.If additional information becomes available, it will be provided in a supplemental report.Device disposition unknown.
 
Event or Problem Description
The customer reported that when the surgeon was completing a dhs with cannulated screws, he tried to feed a 3.2mm wire into a 2.8mm wire hole.The washer on the angle guide has subsequently broken off and gone into the patient.The customer further reported that one of the metallic tubes which got pushed out of the guide into the patient.They were unable to retrieve the tube and after discussions with the consultant surgeon in charge the decision was made to leave it in situ as removing it would cause more trauma.The patient did undergo a longer operation time due to the incident.Attempts were made to remove the device.The surgical delay was 15 minutes.

Brand Name
FIXED ANGLE GUIDE OMEGA 135°
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
STRYKER GMBH
bohnackerweg 1
postfach
selzach 2545
CH  2545
MDR Report Key9345753
Report Number0008031020-2019-01868
Device Sequence Number2167179
Product Code LXH
UDI-Device Identifier04546540451194
UDI-Public04546540451194
Combination Product (Y/N)N
Initial Reporter CountryGB
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 11/19/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number704013
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/24/2019
Initial Report FDA Received Date11/20/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1